Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 19, 2001, 1:17 PM CDT for Ballard County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2001, 1:17 PM CDT (18:17 UTC)
- Expired
- Jun 19, 2001, 2:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ballard County, KY
The radar
The Paducah radar (KPAH), 27 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 191818 SVRPAH KYC007-191900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 117 PM CDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALLARD COUNTY IN WESTERN KENTUCKY * UNTIL 200 PM CDT * AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WICKLIFFE. THE STORM WAS NEARLY STATIONARY.N * LOCATIONS IN THE WARNING INCLUDE... WICKLIFFE LA CENTER BARLOW WIND GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. LAT...LON 3699 8918 3693 8910 3702 8892 3715 8899
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:15 AM CDT, 11 hours 2 minutes earlier.
Area forecast discussion, Jun 19, 2:15 AM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 215 AM CDT TUE JUN 19 2001 RADAR COMPOSITE/IR AND MSAS SHOW CONVECTION LINED UP ALONG A COLD FRONTAL BOUNDARY...WHICH EXTENDED FROM WISCONSIN ACROSS IOWA INTO NORTHERN MISSOURI AND NORTHERN KANSAS. SKIES WERE CLEAR OVER OUR CWFA...BUT HIGH CLOUDS WERE BEING BLOWN SOUTHEAST FROM CONVECTION TOWARD THE REGION. IN THE MEANTIME...LATEST WATER VAPOR IMAGERY SUGGESTS THE MID TROPOSPHERIC RIDGE OVER THE SOUTHERN AND SOUTHEAST U.S. MAY BE WEAKENING AND SHIFTING EAST A BIT...WITH SOME INCREASE IN MID LEVEL MOISTURE ALSO NOTED. THIS IS VERIFIED IN 3.9M IMAGERY WHERE SOME 7-9K FT CLOUDS WERE NOTED AS CLOSE AS SOUTHWEST TENNESSEE. MODELS SUGGEST THAT THERE WILL BE A SLIGHT CHANCE FOR CONVECTION ACROSS THE FA THIS AFTERNOON. THE MID TROP RIDGE IS FORECAST TO CONTINUE WEAKENING...WHILE 700MB TEMPERATURES COOL ABOUT 2 DEGREES. IN THE MEANTIME...850-700MB MOISTURE IS FORECAST TO INCREASE THROUGHOUT THE DAY. ALSO...LIS ARE PROGGED TO BE -4 TO -6...WITH TOTAL TOTAL VALUES RISING INTO THE LOWER 50S. THUS...HAVE ADDED TO THE ZONES...THOUGH THE COVERAGE SHOULD BE RATHER LIMITED. OTHERWISE MAINTAINED GOING PARTLY CLOUDY. POPS WILL BE ABOUT 20 PERCENT. FOR TONIGHT...BEST CHANCE FOR CONVECTION WILL BE OVER NORTHERN SECTIONS AHEAD OF THE COLD FRONT. THE FRONT AT 00Z SHOULD BE FROM ROUGHLY CENTRAL ILLINOIS TO SOUTHWEST MISSOURI...AND BY 12Z CUTTING ACROSS THE NORTHWEST 1/3 OF THE FA. WILL MAINTAIN SLIGHT CHANCE POP SOUTH IN CASE THERE IS ANYTHING IN THE EVENING...AND AGAIN LATE...AND GO WITH 30 POPS NORTH BROAD BRUSH. SKIES PARTLY TO MOSTLY CLOUDY. PREVIOUS THINKING STILL ON TRACK FOR WEDNESDAY THROUGH THURSDAY. CHANCE FOR CONVECTION WILL BECOME HIGHEST BY WEDNESDAY NIGHT. THE BEST BAROCLINICITY AND FRONTOGENETICAL FORCING SEEN JUST BEHIND SURFACE FRONT FROM 1000-850MB...COINCIDENT WITH INCREASING MID-LEVEL FLOW. UNTIL THEN WILL MAINTAIN SLIGHTLY HIGHER POPS NORTH DURING THE DAY WEDNESDAY...WHERE OVERALL MOISTURE AND LOW TROPOSPHERIC FORCING WILL BE BEST. GUIDANCE GENERALLY FOLLOWED. FOR WEDNESDAY...FAVORED SLIGHTLY LOWER MAV NUMBERS. MAV MUCH COOLER THAN GOING FORECAST FOR THURSDAY. WENT A LITTLE CLOSER TO FAN NUMBERS...TO AVOID ANY LARGE CHANGES. .PAH...NONE. NOLES
In the hours before
Special weather statement, Jun 19, 12:00 PM CDT, 1 hour 17 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1200 PM CDT TUE JUN 19 2001 THIS OUTLOOK IS VALID FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY UNTIL 600 AM WEDNESDAY. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS THE ENTIRE AREA THIS AFTERNOON AND AGAIN LATE TONIGHT. A COLD FRONT THAT STRETCHED FROM NORTHERN INDIANA THROUGH CENTRAL ILLINOIS AND NORTHERN MISSOURI LATE THIS MORNING IS FORECAST TO MOVE SLOWLY SOUTHEAST TOWARD THE QUAD STATE AREA THROUGH TONIGHT. AHEAD OF THE BOUNDARY...THE ATMOSPHERE WILL BECOME VERY UNSTABLE WITH GOOD LOW LEVEL MOISTURE IN PLACE AND TEMPERATURES RISING INTO THE LOWER AND MIDDLE 90S. HOWEVER...THE COLD FRONT IS EXPECTED TO STAY NORTH OF THE REGION UNTIL AFTER MIDNIGHT...SO THERE WILL BE NO OBVIOUS FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AS THE FRONT ENTERS THE AREA GENERALLY AFTER 3AM THIS MORNING...THUNDERSTORM DEVELOPMENT IS MORE LIKELY. A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT ACROSS THE QUAD STATE AREA GENERALLY AFTER 3 PM THIS AFTERNOON. GIVEN THE DEGREE OF INSTABILITY...THE STRONGEST STORMS MAY BRIEFLY REACH SEVERE LEVELS PRODUCING DAMAGING WIND GUSTS AND POSSIBLY SOME LARGE HAIL. THESE STORMS WILL LIKELY DISSIPATE AS THE SUN SETS. AS THE FRONT ENTERS THE AREA LATE TONIGHT...THE AREAL COVERAGE OF THUNDERSTORMS WILL BE GREATER...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. BOTH THIS AFTERNOON AND LATE TONIGHT...VERTICAL WIND SHEAR ACROSS THE AREA WILL BE VERY WEAK. THEREFORE...INDIVIDUAL STORMS AND THE ASSOCIATED SEVERE WEATHER THREAT WILL BE RELATIVELY SHORT-LIVED. ANTICIPATED STORM MOTION WILL BE TOWARD THE NORTHEAST FROM 10 TO 15 MPH. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND AGAIN LATE TONIGHT THROUGHOUT THE QUAD STATE AREA. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.